Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low T-Cells, undectable VL
Jan 3, 2010

I am concerned about my low T-cells. I have been positive since 1992, started on AZT when my T-cells went down from 995 to 7 in just a month. I have been on all trials, blind studies. To date I am on Isentress, Maraviroc, Trvuada, and Crixivan. I have been on this cocktail for 2 years now. I can not use Norvir because it makes me sick and raises my triglycerides. My question is will I ever regain more T-cells which last test were at 156, suppressor CD-8 is a high 1032, the CD4/CD8 ratio is 0.15. VL is not detectable. My Dr says once the T-cells are as low as mine, it is unlikely they will have any increase. When I started AZT back in 1993 my T-cells were 7 for 3 years.I was using Fuzeon 2 years ago and t-cells did go up to 257. Is there anything I could take to increase the t-cell count?

Response from Dr. Holodniy

Unfortunately, your doctor is correct, not much of all the things that have been tried in patients with your low CD4 count has worked very well in increasing CD4 counts. THere is nothing in you HIV med regimen that should be causing a sustained low CD4 count. You don't indicate whether you are taking other meds that could be causing low white blood cell counts or if other medical conditions have all been ruled out. I wonder though, if you need all those HIV meds to maintain an undetectable viral load. Your life would be simplified by backing off to say isentress and truvada alone, unless there is compelling reasons for maintaining such an aggressive regimen (say for underlying drug resistance).



Previous
gaining weight and anxiety with sustiva
Next
Cd4 count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement